MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident #: (b)(4).2nd lot used of the same product: lot#: r20025a, expiration date: 07/23/2020, mfg date: 01/25/2020.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 07/15/2020, abbott point of care was contacted by a customer regarding act celite cartridges that yielded generated total of 11 star outs on one patient.There was no patient information available at the time of this report.Return product is not available for investigation.Customer states that the initial actc test at 9:17am with actc lot r20040 had a result of 133 secs and then patient was administered heparin dosage.The 13th and final actc test done at 12:34pm had a result of 500 secs using actc lot r20025a.All actc tests were done with fresh patient samples collected as whole blood arterial sample taken from reservoir port of by-pass pump and transferred by plain 3cc/18g syringe to cartridge.The customer stated that there were no issues reported with testing other patients using same actc lots r20025a and actc lot r20040.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.Apoc has made six attempts to obtain information from the customer but to no avail.Although there is potential for a significant delay, a delay was not reported, nor impact to patient management.The customer stated that the issue is specific to this patient.Medication, sequence of events were requested specific to the patient but to no avail.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4) the investigation was completed on (b)(6)2020.A review of the device history records (dhrs) confirmed that the cartridge lots passed release specifications.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Af (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton, nj
MDR Report Key10358071
Report Number2245578-2020-00085
Device Sequence Number17010031
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Catalogue Number03P86-25
Device Lot NumberR20040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1